MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABLR CUP HAP 44MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABLR CUP HAP 44MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74120144
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on the patients left hip due to elevated metal ion levels.The patient underwent left hip replacement in 2011 with bhr and adr components, and right hip replacement with unknown devices.The patient started suffering from metallosis symptoms and had to undergo 2 revisions surgeries on (b)(6) 2017 and (b)(6) 2017 to correct the issue and begin rehabilitation.
 
Additional Manufacturer Narrative
It was reported that right hip revision surgery was performed.As of today, the implanted devices, all of which were used in treatment, and additional information have been requested for this complaint but have not become available.A review of the complaint history for the cup and modular head was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All the released devices involved met manufacturing specifications at the time of production.Review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.No additional risks were identified as result of the reported event.Smith and nephew has not received the device/adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.Further, it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.No preventative or corrective action has been initiated as a result of this investigation.B3 hip side corrected.
 
Event or Problem Description
It was reported that right hip revision surgery was performed due to metallosis.

Brand Name
ACETABLR CUP HAP 44MM W/ IMPTR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key10702504
Report Number3005975929-2020-00388
Device Sequence Number3760970
Product Code NXT
UDI-Device Identifier03596010502537
UDI-Public03596010502537
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model Number74120144
Device Catalogue Number74120144
Device Lot Number079521
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;